A semiclassical kinetic theory of Dirac particles and Thomas precession


PHYSICS LETTERS B, vol.749, pp.119-124, 2015 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 749
  • Publication Date: 2015
  • Doi Number: 10.1016/j.physletb.2015.07.059
  • Title of Journal : PHYSICS LETTERS B
  • Page Numbers: pp.119-124


Kinetic theory of Dirac fermions is studied within the matrix valued differential forms method. It is based on the symplectic form derived by employing the semiclassical wave packet build of the positive energy solutions of the Dirac equation. A satisfactory definition of the distribution matrix elements imposes to work in the basis where the helicity is diagonal which is also needed to attain the massless limit. We show that the kinematic Thomas precession correction can be studied straightforwardly within this approach. It contributes on an equal footing with the Berry gauge fields. In fact in equations of motion it eliminates the terms arising from the Berry gauge fields. (C) 2015 The Authors. Published by Elsevier B.V.